HIV medication related abdominal fat accumulation

  • njrealguy

    Posts: 13

    Jul 08, 2014 9:22 PM GMT
    Any HIV+ guy here have an issue with adbominal fat accumulation? I workout regularly. I eat a very healthy diet. I am HWP everywhere else but I can't lose my gut. My gut is bringing me down guys! Any tips on how to lose the gut short of starving myself....???????
  • Posted by a hidden member.
    Log in to view his profile

    Jul 08, 2014 9:29 PM GMT
    First question: Did you have abdominal fat before taking HIV meds? If the answer is yes, then it's your diet...not the meds. I've known plenty of guys on HIV meds who have little or no belly fat.
  • Posted by a hidden member.
    Log in to view his profile

    Jul 08, 2014 10:01 PM GMT
    Check with your doctor to see if you have HIV related lipodystrophy or, like Paul said, you've just got plain old visceral fat.
  • njrealguy

    Posts: 13

    Jul 09, 2014 2:56 PM GMT
    Thanks for the notes guys......13 years ago I waa 280 pounds and started a diet and exercise regime and it took me almost 8 years but I got down to 180 pounds! My belly was gone but since converting three years ago I noticed that while I was still able to maintain a good physique as far as my arms, legs, chest and butt my belly fat has been creeping up......My doc says its not related to my hiv or meds but he is puzzled why its only affecting my gut.....I will keep trying with diet and exercise but he won't even consider me using EGRIFTA.......
  • Posted by a hidden member.
    Log in to view his profile

    Jul 09, 2014 7:54 PM GMT
    Consider eliminating wheat.
  • frogman89

    Posts: 418

    Jul 11, 2014 9:04 AM GMT
    Did you notice a reddening of your palms and soles? Maybe red spots on your skin? Is your navel a little veiny?
  • njrealguy

    Posts: 13

    Jul 11, 2014 5:02 PM GMT
    No Why do you ask?
  • Posted by a hidden member.
    Log in to view his profile

    Jul 12, 2014 3:02 AM GMT
    How much sugar, dairy and fruit are you eating?
  • frogman89

    Posts: 418

    Jul 12, 2014 9:38 PM GMT
    njrealguy saidNo Why do you ask?
    Your liver might have been the reason for it. When its functions start to decrease, a symptom could be an ascites (water in your abdomen).
    But also reddening of your palms etc., that which I asked you. These skin signs are hints at liver damage.